Alert archive / New York / Wind Advisories in 2017
Wind Advisory 1, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Jan 4, 2017, 4:16 AM EST for 6 counties in New York; Bennington County, Windham County, Vermont. It took effect at Jan 4, 2017, 1:00 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2017, 4:16 AM EST (09:16 UTC)
- In effect from
- Jan 4, 2017, 1:00 PM EST
- Expired
- Jan 5, 2017, 9:25 AM EST
- In force
- 20 hr
- Issued by
- NWS Albany, NY
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Saratoga County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 79 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 590 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
490 WWUS71 KALY 040916 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 416 AM EST WED JAN 4 2017 NYZ032-033-038-039-041>043-082>084-VTZ013>015-042100- /O.NEW.KALY.WI.Y.0001.170104T1800Z-170105T1600Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...BIG MOOSE...EAGLE BAY...MCKEEVER... OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE... SABATTIS...HOFFMEISTER...WELLS...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE... JOHNSTOWN...SARATOGA LAKE...SARATOGA SPRINGS...BOLTON LANDING... JOHNSBURG...NORTH CREEK...NORTH RIVER...WARRENSBURG...HAGUE... HULETTS LANDING...WHITEHALL...GRANVILLE...CAROGA LAKE... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...MIDDLE FALLS...NORTH EASTON...STAMFORD... BENNINGTON...WOODFORD STATE PARK...POWNAL...STRATTON... LONDONDERRY...BRATTLEBORO...GUILFORD CENTER...WEST BRATTLEBORO... BELLOWS FALLS 416 AM EST WED JAN 4 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM EST THURSDAY. * LOCATIONS...SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY...THE LAKE GEORGE SARATOGA REGION...AND SOUTHERN VERMONT. * WINDS...SUSTAINED WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS THAT MAY REACH OR SLIGHTLY EXCEED 50 MPH. * TIMING...THIS AFTERNOON THROUGH THURSDAY MORNING. * IMPACTS...ISOLATED POWER OUTAGES DUE TO DOWNED TREES AND POWERLINES. FURTHERMORE...UNSECURED OUTDOOR OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE EXPECTED...WITH GUSTS BETWEEN 46 TO 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
600 WWUS71 KALY 042041 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 341 PM EST WED JAN 4 2017 NYZ032-033-038-039-041>043-082>084-VTZ013>015-051000- /O.CON.KALY.WI.Y.0001.000000T0000Z-170105T1600Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...BIG MOOSE...EAGLE BAY...MCKEEVER... OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE... SABATTIS...HOFFMEISTER...WELLS...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE... JOHNSTOWN...SARATOGA LAKE...SARATOGA SPRINGS...BOLTON LANDING... JOHNSBURG...NORTH CREEK...NORTH RIVER...WARRENSBURG...HAGUE... HULETTS LANDING...WHITEHALL...GRANVILLE...CAROGA LAKE... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...MIDDLE FALLS...NORTH EASTON...STAMFORD... BENNINGTON...WOODFORD STATE PARK...POWNAL...STRATTON... LONDONDERRY...BRATTLEBORO...GUILFORD CENTER...WEST BRATTLEBORO... BELLOWS FALLS 341 PM EST WED JAN 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY... * LOCATIONS...SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY...THE LAKE GEORGE SARATOGA REGION...AND SOUTHERN VERMONT. * WINDS...SUSTAINED WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING...THROUGH THURSDAY MORNING. * IMPACTS...ISOLATED POWER OUTAGES DUE TO DOWNED TREES AND POWERLINES. FURTHERMORE...UNSECURED OUTDOOR OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE EXPECTED...WITH GUSTS BETWEEN 46 TO 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
834 WWUS71 KALY 050845 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 345 AM EST THU JAN 5 2017 NYZ032-033-038-039-041>043-082>084-VTZ013>015-051600- /O.CON.KALY.WI.Y.0001.000000T0000Z-170105T1600Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...BIG MOOSE...EAGLE BAY...MCKEEVER... OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE... SABATTIS...HOFFMEISTER...WELLS...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE... JOHNSTOWN...SARATOGA LAKE...SARATOGA SPRINGS...BOLTON LANDING... JOHNSBURG...NORTH CREEK...NORTH RIVER...WARRENSBURG...HAGUE... HULETTS LANDING...WHITEHALL...GRANVILLE...CAROGA LAKE... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...MIDDLE FALLS...NORTH EASTON...STAMFORD... BENNINGTON...WOODFORD STATE PARK...POWNAL...STRATTON... LONDONDERRY...BRATTLEBORO...GUILFORD CENTER...WEST BRATTLEBORO... BELLOWS FALLS 345 AM EST THU JAN 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY...THE LAKE GEORGE SARATOGA REGION...AND SOUTHERN VERMONT. * WINDS...SUSTAINED WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING...THROUGH THIS MORNING. * IMPACTS...ISOLATED POWER OUTAGES DUE TO DOWNED TREES AND POWERLINES. FURTHERMORE...UNSECURED OUTDOOR OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE EXPECTED...WITH GUSTS BETWEEN 46 TO 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
373 WWUS71 KALY 051425 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 925 AM EST THU JAN 5 2017 NYZ032-033-038-039-041>043-082>084-VTZ013>015-051530- /O.CAN.KALY.WI.Y.0001.000000T0000Z-170105T1600Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...BIG MOOSE...EAGLE BAY...MCKEEVER... OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE... SABATTIS...HOFFMEISTER...WELLS...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE... JOHNSTOWN...SARATOGA LAKE...SARATOGA SPRINGS...BOLTON LANDING... JOHNSBURG...NORTH CREEK...NORTH RIVER...WARRENSBURG...HAGUE... HULETTS LANDING...WHITEHALL...GRANVILLE...CAROGA LAKE... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH...MIDDLE FALLS...NORTH EASTON...STAMFORD... BENNINGTON...WOODFORD STATE PARK...POWNAL...STRATTON... LONDONDERRY...BRATTLEBORO...GUILFORD CENTER...WEST BRATTLEBORO... BELLOWS FALLS 925 AM EST THU JAN 5 2017 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA BUT ARE STILL EXPECTED TO BE GUSTY THROUGH THIS AFTERNOON. WIND GUSTS BETWEEN 15 AND 25 MPH ARE POSSIBLE. $$ JVM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Jan 4, 12:39 AM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Jan 4, 12:39 AM EST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Albany NY
1239 AM EST Wed Jan 4 2017
.SYNOPSIS...
A complex low pressure system will move across the region tonight
and off to our northeast Wednesday. Steady precipitation will
occur through the evening and gradually taper off overnight.
Colder air will be ushered back into the region a brisk and gusty
winds Wednesday with lake effect snows developing which will
impact portions of the southern Adirondacks much of the rest of
the week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Freezing rain advisories are in effect for Hamilton and northern
Warren counties in NY and for southern VT until 5 am.
As of 1230 AM EST, a band of light to moderate precipitation is
now slowly progressing eastward across the region. For higher
elevations mainly above 1200 feet, it has changed back to snow
across the western Adirondacks per NY Mesonet webcams. Still
pockets of freezing rain across higher elevations of southern VT,
and also portions of eastern Berkshire CO, as well as isolated
areas of the eastern Catskills. Have addressed areas outside the
current advisory area with SPS's.
Expect a coating to an inch for most of the higher terrain of the
southern Adirondacks over the next few hours before the
precipitation tapers off, with perhaps localized amts of up to 2
inches.
Some snow may mix with the rain across lower elevations before it
tapers off as well. Can not rule out a coating of snow in some
areas, particularly higher terrain of the northern
Taconics/southeast Adirondacks, eastern Catskills, and eventually
southern VT/northern Berkshire CO, as the warm nose that was
apparent on the 00Z/ALY sounding around H800 erodes per forecast
soundings from RAP13.
Once precipitation taper off after 3 AM, will have to watch
temperatures closely, as well as sky cover, as any breaks in the
clouds could allow for temps to dip close to or slightly below
freezing, and with all the water on the ground, could easily allow
for black ice to form rather quickly toward daybreak.
Also, areas of fog have been added per observations. Again, if
breaks in the overcast develop late, more widespread fog may
occur.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
As the low moves off to our east and the system's associated cold
front finally sweep through winds will shift to the west and
colder air will be ushered in. The westerly winds will increase
in speed becoming brisk and gusty with gusts of 30 to 40 mph
expected. These values fall short of a wind advisory.
An upper low will cut off over the Great Lakes and move across
eastern Canada through Thursday. This will keep showers mainly
snow in the forecast for Wednesday. Eventually the low level flow
will become favorable for lake effect snow Wednesday afternoon
into the evening into the southern Adirondacks. This flow will
fluctuate some but the focus is expected to be into the far
northwest corner of our forecast area; northern Herkimer County
mainly north of Route 28 and across northwestern Hamilton county.
Moderate to heavy snowfall amounts are expected, however have not
issued a Lake Effect Snow Watch at time but have highlighted
threat in our Hazardous Weather Outlook.
Falling temperatures Wednesday mainly in the afternoon for much
of the forecast area with seasonable temperatures Thursday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
The long term period will be dominated by a series of shortwaves
moving across the northern US, embedded in a long wave upper level
trough situated over south eastern Canada. This pattern will bring
several, but minor, chances for light snow at times and below
normal temperatures.
As the upper level trough axis shifts towards the northeast states
for Friday, there could be a few additional snow showers/flurries
across the area. The lake-effect band off Lake Ontario may shift
southward once again towards the western Adirondacks, but could get
briefly interrupted due to the increased shear thanks to the passing
trough axis. At the same time, low pressure will be organizing off
the eastern seaboard. At this time, it appears that any coastal
system Friday should have only limited impacts on our region, with
some light snow possibly grazing portions of the Berkshires,
southern Taconics, mid Hudson Valley and NW CT in the morning.
Otherwise, it will continue to be fairly cloudy and chilly, but any
snow accumulation looks limited to just the Adirondacks. Highs
Friday will mainly be in the 20s to low 30s, with lows Friday night
in the single digits and teens. Another coastal system passes by to
our east on Saturday keeping the precip out of the region.
Saturday's highs will be slightly colder in the upper teens to mid
20s, with lows dipping into the single digits to low teens Saturday
night.
For Sunday, some lake effect/enhanced snow showers will be possible,
some of which could extend into valley areas north of I-90 and into
southern VT, as additional synoptic support develops with a passing
upper level impulse. Generally fair but cold conditions expected for
Monday as surface high pressure briefly builds into the region. The
chance for snow showers returns Monday night as another upper level
impulse passes through the region. Temperatures Sunday night will be
the coldest of the period as readings drop below zero in the
Adirondacks and into the single digits elsewhere.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
IFR conditions both in CIG and VIS are expected the remainder of
this early Wednesday morning as period of rain/drizzle migrates
across the region. Winds will be rather light with a northerly
component at 10kts or less.
CIGS and VIS should lift to MVFR/VFR by Wednesday early afternoon
with a wind shift toward a westerly direction. Those wind
magnitudes will increase as well with gusts at or above 20kts with
frequent gusts to 30kts toward sunset.
Outlook...
Wednesday Night: Moderate Operational Impact. Breezy Chance of SHSN.
Thursday: Low Operational Impact. Breezy NO SIG WX.
Thursday Night: Low Operational Impact. Slight Chance of SN.
Friday: No Operational Impact. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
&&
.HYDROLOGY...
Widespread rainfall tonight with freezing rain across portions of
the southern Adirondacks and southern Vermont. With the passage
of the low pressure system colder air will filter back in and
lingering precipitation will tranistion to snow late tonight
and Wednesday. Flow will become favorable for lake effect snow
into the southern Adirondacks for the rest of the week with some
lake enhanced snow showers.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Freezing Rain Advisory until 5 AM EST early this morning for
NYZ033-042.
MA...None.
VT...Freezing Rain Advisory until 5 AM EST early this morning for
VTZ013>015.
&&
SYNOPSIS...IAA
NEAR TERM...IAA/KL/NAS
SHORT TERM...IAA
LONG TERM...JVM
AVIATION...BGM/NAS
HYDROLOGY...IAA
www.weather.gov/albanyHazardous weather outlook, Jan 3, 10:22 PM EST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1022 PM EST TUE JAN 3 2017 NYZ042-VTZ013>015-041100- NORTHERN WARREN-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1022 PM EST TUE JAN 3 2017 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WARREN COUNTY AND SOUTHERN VERMONT. .DAY ONE...OVERNIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT MEASUREMENTS OF ICE ACCRETION TO THE NATIONAL WEATHER SERVICE. NYZ032-041100- NORTHERN HERKIMER- 1022 PM EST TUE JAN 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER COUNTY. .DAY ONE...OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LAKE EFFECT SNOWS WILL DEVELOP WEDNESDAY AFTERNOON AND CONTINUE INTO THURSDAY NIGHT WITH A HEAVY SNOWFALL POSSIBLE. A LAKE EFFECT WARNING WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ033-041100- HAMILTON- 1022 PM EST TUE JAN 3 2017 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR HAMILTON COUNTY. .DAY ONE...OVERNIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LAKE EFFECT SNOWS WILL DEVELOP WEDNESDAY AFTERNOON AND CONTINUE INTO THURSDAY NIGHT WITH A HEAVY SNOWFALL POSSIBLE. A LAKE EFFECT WARNING WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT MEASUREMENTS OF ICE ACCRETION TO THE NATIONAL WEATHER SERVICE. CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-082>084- 041100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON- 1022 PM EST TUE JAN 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL DISTRICT INCLUDING THE SARATOGA AND GLENS FALLS AREA...MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...THE BERKSHIRES AND NORTHWESTERN CONNECTICUT.. .DAY ONE...OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 3, 11:55 PM EST, 4 hours 21 minutes before
Special Weather Statement National Weather Service Albany NY 1155 PM EST Tue Jan 3 2017 NYZ032-041000- Northern Herkimer- Including the cities of...Big Moose...Eagle Bay...McKeever... Old Forge...Atwell...Nobleboro...Northwood 1155 PM EST Tue Jan 3 2017 A wintery mix of snow and freezing rain will continue through this early Wednesday morning across northern Herkimer County. Accumulations up to an inch of snow with up to a tenth of inch of ice accretion can be expected. If you must travel, periods of low visibilities and slick roadways will make traveling hazardous. MAZ001-025-041000- Northern Berkshire-Southern Berkshire- Including the cities of...Dalton...Hancock...Pittsfield... Florida...North Adams...Sandisfield...Great Barrington... South Egremont 1155 PM EST Tue Jan 3 2017 Pockets of freezing rain, mainly above 1000 feet in the Berkshires, will continue through this early Wednesday morning. Additional ice accretion up to a tenth of an inch is possible. If you must travel overnight, untreated surfaces may become icy and hazardous.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:11 AM EST | Lake Effect Snow Warning | ALY | Hamilton, Herkimer | 54 hr |
Nearby
Wind Advisories in New York, 2017Wind Advisories in Vermont, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.